Alert archive / North Carolina / Small Craft Advisories in 2014
Small Craft Advisory 39, NWS Newport/Morehead City, NC
NWS Newport/Morehead City, NC issued this small craft advisory at Mar 21, 2014, 3:32 PM EDT. It took effect at Mar 22, 2014, 10:00 AM EDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Mar 21, 2014, 3:32 PM EDT (19:32 UTC)
- In effect from
- Mar 22, 2014, 10:00 AM EDT
- Expired
- Mar 22, 2014, 9:57 AM EDT
- In force
- Issued by
- NWS Newport/Morehead City, NC
The text
As transmitted, in the capitals the NWS used until 2016.
512 WHUS72 KMHX 211932 MWWMHX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 332 PM EDT FRI MAR 21 2014 ...GUSTY WINDS AND BUILDING SEAS SATURDAY... .PRESSURE GRADIENT WILL TIGHTEN BETWEEN APPROACHING COLD FRONT AND HIGH PRESSURE OFFSHORE TONIGHT AND SATURDAY. SOUTHWEST WINDS WILL INCREASE TO 15 TO 25 KNOTS WITH SEAS BUILDING TO 4 TO 6 FEET SATURDAY. AMZ152-154-220900- /O.NEW.KMHX.SC.Y.0039.140322T1200Z-140323T0100Z/ S OF OREGON INLET TO CAPE HATTERAS NC OUT 20 NM- S OF CAPE HATTERAS TO OCRACOKE INLET NC OUT 20 NM INCLUDING THE MONITOR NATIONAL MARINE SANCTUARY- 332 PM EDT FRI MAR 21 2014 ...SMALL CRAFT ADVISORY IN EFFECT FROM 8 AM TO 9 PM EDT SATURDAY... THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 8 AM TO 9 PM EDT SATURDAY. * WINDS...SOUTHWEST 15 TO 20 KT WITH FREQUENT GUSTS TO 25 KT. * SEAS...4 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
2 follow-up statements
511 WHUS72 KMHX 220730 MWWMHX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 330 AM EDT SAT MAR 22 2014 ...BUILDING SEAS TODAY... .THE PRESSURE GRADIENT WILL TIGHTEN TODAY IN BETWEEN HIGH PRESSURE OFF THE COAST AND A COLD FRONT APPROACHING FROM THE WEST. SOUTHWEST WINDS WILL INCREASE TO 15 TO 20 KNOTS WITH SEAS BUILDING TO 4 TO 6 FEET. SEAS WILL SUBSIDE THIS EVENING AS THE PRESSURE GRADIENT LOOSENS. AMZ152-154-222100- /O.EXT.KMHX.SC.Y.0039.140322T1400Z-140322T2200Z/ S OF OREGON INLET TO CAPE HATTERAS NC OUT 20 NM- S OF CAPE HATTERAS TO OCRACOKE INLET NC OUT 20 NM INCLUDING THE MONITOR NATIONAL MARINE SANCTUARY- 330 AM EDT SAT MAR 22 2014 ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 10 AM THIS MORNING TO 6 PM EDT THIS EVENING... * WINDS...SOUTHWEST 15 TO 20 KT. * SEAS...4 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
393 WHUS72 KMHX 221357 MWWMHX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 957 AM EDT SAT MAR 22 2014 ...SMALL CRAFT ADVISORIES HAVE BEEN CANCELLED... .WIND AND SEA CONDITIONS WILL REMAIN BELOW SMALL CRAFT ADVISORY CRITERIA...THUS ADVISORIES ARE NO LONGER NEEDED. AMZ152-154-221500- /O.CAN.KMHX.SC.Y.0039.140322T1400Z-140322T2200Z/ S OF OREGON INLET TO CAPE HATTERAS NC OUT 20 NM- S OF CAPE HATTERAS TO OCRACOKE INLET NC OUT 20 NM INCLUDING THE MONITOR NATIONAL MARINE SANCTUARY- 957 AM EDT SAT MAR 22 2014 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS CANCELLED THE SMALL CRAFT ADVISORY. WINDS AND SEAS WILL REMAIN BELOW SMALL CRAFT ADVISORY CRITERIA. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Newport/Morehead City, NC wrote its last area forecast discussion before this small craft advisory went out at Mar 21, 3:31 PM EDT, 1 minute earlier.
Area forecast discussion, Mar 21, 3:31 PM EDT, 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
331 PM EDT FRI MAR 21 2014
.SYNOPSIS...
HIGH PRESSURE WILL MOVE OFFSHORE TONIGHT. A COLD FRONT WILL MOVE
THROUGH SATURDAY NIGHT. HIGH PRESSURE WILL BUILD TO THE NORTH
SUNDAY AND MONDAY. A LOW PRESSURE SYSTEM WILL DEVELOP IN THE GULF
OF MEXICO MONDAY NIGHT...THEN STRENGTHEN AND MOVE ALONG THE SOUTHEAST
COAST TUESDAY. HIGH PRESSURE WILL BUILD IN FROM THE WEST WEDNESDAY
AND THURSDAY.
&&
.NEAR TERM /THROUGH TONIGHT/...
AS OF 3 PM FRI...LATEST SFC ANALYSIS SHOWS HIGH PRESSURE CENTERED
OVER THE SE STATES. HIGH WILL CONTINUE TO SHIFT OFFSHORE TONIGHT.
LATEST SATELLITE IMAGERY SHOWS INCREASING HIGH CLOUDS AHEAD OF
NEXT FRONTAL SYSTEM...WITH CLEAR SKIES EARLY BECOMING PC TONIGHT.
LOWS IN THE LOWER 40S TO 50 DEGREES.
&&
.SHORT TERM /SATURDAY/...
AS OF 3 PM FRI...COLD FRONT WILL APPROACH THE REGION FROM THE NW
SAT. INCREASING SWLY FLOW AND LOW LEVEL THICKNESS VALUES SUPPORT
ABOVE NORMAL TEMPERATURES...WITH HIGHS SAT IN THE MID 60S/70 ALONG
THE OUTER BANKS AND LOW/UPPER 70S INLAND. WILL MAINTAIN SLIGHT
CHANCE POPS FOR SAT...WITH BEST CHANCES ALONG THE COAST GIVEN
MOISTURE AND INSTABILITY.
&&
.LONG TERM /SATURDAY NIGHT THROUGH FRIDAY/...
AS OF 245 PM FRIDAY...ANY LINGERING LIGHT SHOWERS ASSOCIATED WITH
COLD FRONT WILL END EARLY SAT EVENING. THE FRONT WILL PUSH S OF THE
REGION BY EARLY SUNDAY WITH LOWS SAT NIGHT MAINLY UPR 40S TO LOWER
50S. ALL MDLS SHOW AN AREA OF ENHANCED MOISTURE ASSOC WITH WEAK
SRT WAVE CROSSING LATER SUNDAY. CONT PREV FCST OF HIGH CHC TO
LIKELY POPS LATER SUN WITH PRECIP ENDING FROM W TO E SUNDAY
EVENING. DOES NOT LOOK LIKE A LOT OF QPF WITH MAINLY 1/10 TO 1/4
INCH. CLOUDS/PRECIP AND NE WINDS WILL KEEP TEMPS SUNDAY COOL WITH
HIGHS RANGING FROM AROUND 50 NE CST TO AROUND 60 SRN TIER. STRONG/COLD
HIGH PRES WILL THEN BUILD SE INTO THE REGION LATER SUN NIGHT THRU
MON WITH DRY WEATHER AND TEMPS WELL BELOW NORMAL. LOWS SUNDAY NIGHT
WILL RANGE FROM LOWER 30S NW TO LOWER 40S CNTRL/SRN
BEACHES....HIGHS MONDAY LOWER 40S NE TO AROUND 50 S.
STRONG NRN STREAM SHORT WAVE WILL DIG INTO THE GRT LAKES/OH
VALLEY REGION BY EARLY TUE THEN SHIFT TO THE E CST TUE NIGHT. SFC
LOW PRES WILL DEVELOP S OF THE AREA LATER MON NIGHT THEN RAPIDLY
DEEPEN AS IT LIFTS NE OFFSHORE OF THE NC COAST TUE. THIS LOW WILL
CONT TO RAPIDLY INTENSIFY AS IT QUICKLY LIFTS NE AWAY FROM THE
REGION TUE NIGHT. MOISTURE IN ADVANCE OF THE APPROACHING SRT WAVE
AND DEVELOPING LOW WILL SPREAD N INTO THE REGION EARLY TUE. LIGHT
PRECIP WILL DEVELOP FROM N TO S EARLY TUE AND GIVEN COLD TEMPS
INLAND COULD BE MIXED RAIN/SNOW INLAND WITH MAINLY RAIN CST. MDLS
SHOW SLIGHT WARMING OF LOW LVLS TUE AS LOW LIFTS OFF THE CST AND
EXPECT MAINLY WIDESPREAD RAIN TUE...ESPCLY CST. LOWS MON NIGHT
WILL RANGE FROM LOWER 30S INLAND TO UPR 30S CST. HIGHS TUE WILL BE
WAY BELOW NORMAL WITH AROUND 40 INLAND TO MID/UPR 40S CST.
AS THE STRONG LOW DEPARTS TUE NIGHT THE PRECIP WILL GRAD END FROM
SW TO NE AND AGAIN COULD BE MIXED WITH OR CHANGE TO SOME SNOW
BEFORE ENDING. AT THIS TIME NOT EXPECTING ANY SIGNIFICANT IMPACTS
FROM ANY SNOW THAT OCCURS WITH GROUND TEMPS WELL ABOVE FREEZING.
THE STRONG GUSTY WINDS ON BACKSIDE OF LOW COULD LEAD TO WIND
ADVISORY CRITERIA ALONG IMD CST WITH THREAT OF SOME MINOR COASTAL
FLOODING.
HIGH PRES WILL BUILD IN FROM THE W WED WITH DRY/COLD CONDITIONS AND
GRAD DIMINISHING WINDS. HIGHS WED WILL BE IN THE 40S. BUILDING
HGTS AND SFC HIGH PRES SLIDING OVER AND OFFSHORE WILL LEAD TO
MAINLY DRY WEATHER LATE IN THE WEEK WITH WARMING TEMPS. HIGHS THU
WELL INTO THE 50S AND ON FRI SHLD SEE MAINLY 60S TO POSS EVEN 70 A
FEW WARMER INLAND SPOTS.
&&
.AVIATION /19Z FRIDAY THROUGH WEDNESDAY/...
SHORT TERM /THROUGH SATURDAY/...
AS OF 1245 PM FRI...PRED VFR CONDITIONS EXPECTED THROUGH THE
PERIOD. GUSTY SW WINDS EXPECTED SAT...WITH GUSTS 15-20KT IN THE
AFTERNOON.
LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/...
AS OF 245 PM FRIDAY...MAINLY VFR SAT NIGHT INTO EARLY SUN AS COLD
FRONT CROSSES REGION WITH LIMITED MOISTURE. LOWER FLIGHT
CATEGORIES EXPECTED TO DEVELOP SUN AND CONT INTO SUN EVENING AS
AREA OF RAIN SPREADS ACROSS.. STRONG HIGH PRES WILL BUILD IN FROM
THE NW LATER SUN NIGHT AND MON WITH MAINLY VFR. RAIN IS EXPECTED
TO SPREAD BACK IN TUE...POSS MIXED WITH SOME SNOW EARLY AS LOW
PRES RAPIDLY DEEPENS OFF THE CST. EXPECT MVFR TO POSS IFR
CONDITIONS AT TIMES LATER TUE INTO TUE EVENING. AS THE LOW DEPARTS
LATER TUE NIGHT AND HIGH PRES BUILDS IN FROM THE W WED EXPECT
RETURN TO MAINLY VFR. N/NW WINDS WILL BECOME GUSTY LATER TUE INTO
EARLY WED.
&&
.MARINE...
SHORT TERM /THROUGH SATURDAY/...
AS OF 3 PM FRI...LATEST OBS SHOW VEERING WINDS...GENERALLY SE/SW
5-10KT AND SEAS 2-4FT. HIGH PRESSURE WILL CONTINUE TO SHIFT
OFFSHORE TONIGHT...WITH FLOW BECOMING S/SW ACROSS ALL WATERS.
TIGHTENING PRESSURE GRADIENT TONIGHT INTO SAT BTWN APPROACHING
COLD FRONT FROM THE NW AND HIGH PRESSURE OFFSHORE. SW WINDS
INCREASE TO 15-20KT...WITH SEAS BUILDING TO 3-5FT...UP TO 6FT FOR
CENTRAL LEG. WILL ISSUE SCA FOR CENTRAL WATERS SAT WITH
WAVEWATCH/LOCAL NWPS IN GOOD AGREEMENT SHOWING SEAS BUILDING TO
6FT AND FREQ GUSTS TO 25 KT.
LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/...
AS OF 245 PM FRIDAY...ANY MARGINAL SCA ASSOC WITH SW FLOW AHEAD OF
COLD FRONT OVER CNTRL WTRS WILL END EARLY SAT EVENING. THE FRONT
WILL CROSS BY EARLY SUNDAY WITH N/NE WINDS GRAD INCREASING FROM N
TO S SUNDAY. BY SUNDAY AFTERNOON SPEEDS OF 20 TO 25 KTS EXPECTED
WITH SEAS BUILDING TO 3 TO 5 FT S AND 5 TO 7 FT N. AS STRONG HIGH
PRES BUILDS IN FROM THE NW SUN NIGHT INTO EARLY MON THE GUSTY N/NE
WINDS WILL CONT WITH SCA SEAS CSTL WTRS PEAKING AT 7 TO 9 FT
CNTRL WTRS. THE HIGH WILL SLIDE OFF THE CST LATER MON AND MON NIGHT
WITH DIMINISHING WINDS AND SEAS GRAD DROPPING BELOW SCA LVLS.
LOW PRES TO THE S LATE MON NIGHT WILL RAPIDLY DEEPEN AS IT LIFTS
NE OFF THE NC CST TUE THEN REALLY BOMBS OUT AS IT LIFTS NE OF THE
REGION TUE NIGHT. E WINDS 15 TO 20 KTS EARLY TUE WILL GRAD SHIFT
TO THE N AS THE LOW MOVES OFF AND GRAD NE OF THE AREA LATE WITH
SPEEDS INCREASING TO 25 TO 35 KTS. STRONG NW WINDS IN THE 25 TO 35
KT RANGE WILL CONT TUE NIGHT INTO EARLY WED AS THE LOWS RAPIDLY
INTENSIFIES TO THE NE. EXPECT WILL NEED GALE MOST WATER LATER TUE
INTO EARLY WED. AS HIGH PRES BUILDS IN FROM THE W LATER WED WINDS
WILL GRAD SUBSIDE TO 15 TO 20 KTS TOWARD EVENING. SEAS WILL PEAK
AT 7 TO 10 FEET LATER TUE NIGHT AND EARLY WED ACROSS THE CNTRL AND
NRN WTRS.
&&
.MHX WATCHES/WARNINGS/ADVISORIES...
NC...NONE.
MARINE...SMALL CRAFT ADVISORY FROM 8 AM TO 9 PM EDT SATURDAY FOR AMZ152-
154.
&&
SYNOPSIS...CQD
NEAR TERM...CQD
SHORT TERM...CQD
LONG TERM...RF
AVIATION...CQD/RF
MARINE...CQD/RFHazardous weather outlook, Mar 21, 2:42 PM EDT, 50 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 242 PM EDT FRI MAR 21 2014 NCZ029-044>047-079>081-090>095-098-221845- MARTIN-PITT-WASHINGTON-TYRRELL-MAINLAND DARE-GREENE-BEAUFORT- MAINLAND HYDE-DUPLIN-LENOIR-JONES-CRAVEN-PAMLICO-CARTERET-ONSLOW- 242 PM EDT FRI MAR 21 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. A COLD AIR MASS WILL INVADE EASTERN NORTH CAROLINA SUNDAY NIGHT AND PERSIST THROUGH AT LEAST WEDNESDAY WITH HIGH TEMPERATURES 15 TO 20 DEGREES BELOW NORMAL. DEVELOPING LOW PRESSURE OFF THE SOUTHEAST COAST TUESDAY INTO TUESDAY NIGHT WILL SPREAD MOISTURE ACROSS THE REGION. MAINLY RAIN IS EXPECTED HOWEVER AS THE PRECIPITATION BEGINS EARLY TUESDAY AND AGAIN AS IT ENDS TUESDAY EVENING SOME SNOW WILL BE POSSIBLE. WITH GROUND TEMPERATURES ABOVE FREEZING NO SIGNIFICANT IMPACTS ARE EXPECTED IF SOME SNOW DOES DEVELOP. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ103-104-221845- OUTER BANKS DARE-OUTER BANKS HYDE- 242 PM EDT FRI MAR 21 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. LOW PRESSURE WILL DEEPEN RAPIDLY AS IT LIFTS NORTHEAST OFFSHORE OF THE COAST TUESDAY AND MOVES AWAY FROM THE REGION TUESDAY NIGHT. STRONG NORTH TO NORTHWEST WINDS WILL DEVELOP LATER TUESDAY INTO EARLY WEDNESDAY AS THE LOW PASSES OFFSHORE AND NORTHEAST OF THE REGION. THESE STRONG WINDS COULD LEAD TO SOME ROUGH SURF AND POSSIBLE MINOR COASTAL FLOODING. RAIN COULD MIX WITH SOME SNOW AS IT ENDS OVER THE NORTHERN OUTER BANKS TUESDAY EVENING...HOWEVER NO SIGNIFICANT IMPACTS ARE EXPECTED WITH SURFACES TEMPERATURES EXPECTED TO REMAIN ABOVE FREEZING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
Nearby
Small Craft Advisories in North Carolina, 2014Every small craft advisory in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.